MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950020
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Inflammation (1932); Scar Tissue (2060); Hernia (2240)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information received, no conclusions can be made.Per medical records review, about 1 year post implant of ventrio st, patient was diagnosed with hernia recurrence, adhesions, inflammation, abdominal pain & scar tissue thereby underwent removal of mesh.The instructions-for-use supplied with the device lists adhesions, inflammation and hernia recurrence as possible complications.A review of the manufacturing records was performed and found that the lot was manufactured to specification.Note, the manufacturing date (15-feb-2017) is considered to be a best estimate.This emdr represents the ventrio st (device #2).An additional supplemental emdr was submitted to represent the kugel patch (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided: (b)(6) 2013 - patient was diagnosed with epigastric and incisional hernia thereby underwent laparoscopic converted into open repair with the implant of kugel patch (device #1).Per operative notes, ¿two hernias in the epigastric area with omentum in hernia sac was removed.The patient was found to have about 3 defects and some small pieces of fascia in between like bridges, made into single defect and kugel patch (device #1) was placed and sutured.¿ (b)(6) 2013 - patient was diagnosed with ventral hernia in epigastrium thereby underwent removal of kugel patch (device #1).Per operative notes, ¿the patient was found to have a ventral hernia in the epigastric area on the left side of the midline.The hernia sac was repaired using a piece of synthetic mesh and secured to the abdominal wall using interrupted sutures." (b)(6) 2017 - patient was diagnosed with recurrent ventral hernia thereby underwent open repair with the implant of ventrio st mesh (device #2).Per operative notes, ¿the old scar in the epigastric area and close to umbilicus was excised.The hernia is mainly localized more to the left side of the midline and the hernia sac was resected.Patient was found to have very thin layer of fascia and peritoneum and synthetic mesh, which was previously placed intraperitoneally, appears to be in pieces was removed.A ventrio st mesh (device #2) was placed and secured.¿ (b)(6) 2018 - patient was diagnosed with recurrent ventral incisional hernia, chronic abdominal pain thereby underwent robotic assisted repair with removal of mesh (device #2) and open repair with the implant of phasix mesh (device #3).Per operative notes, ¿the adhesions in the midline were very dense and numerous were lysed.A piece of heavyweight polypropylene mesh (device #2), just based on the local inflammatory reaction and response of the tissues to the mesh material, which was extremely thick and rigid.The previously placed mesh, and recurrent hernia defect were seen.Due to chronic pain and the severe inflammatory reaction, the entire mesh all along the left side of the abdominal wall up to the midline robotically and detached the mesh (device #2) completely from all peritoneal surfaces.A piece of phasix mesh (device #3) was trimmed, and then was placed in the subcutaneous pocket directly on top of the closed rectus fascia." attorney alleges that the patient had pain, hernia recurrence and emotional injuries.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21239346
Report Number1213643-2025-090037
Device Sequence Number3627807
Product Code FTL
UDI-Device Identifier00801741031519
UDI-Public(01)00801741031519(17)190228(10)HUBP1137
Combination Product (Y/N)N
Initial Reporter StateMS
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/28/2019
Device Catalogue Number5950020
Device Lot NumberHUBP1137
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/07/2025
Initial Report FDA Received Date01/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/15/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale
Patient Weight70 KG